MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE; CULTURE MEDIA, NON-PROPAGATING TRANSPORT

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE; CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Catalog Number 364958
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while performing a validation run on the wasp instrument that bd vacutainer® boric acid sodium borate/formate c&s urine tubes had a misalignment of the closure making it difficult for the instrument to decap and cap.A cap popped off causing specimen to spill in the analyzer.The customer also noticed some loose closures before sample analysis on the instrument.These reported defects occurred an unspecified number of times.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: bd received one video for investigation.The visual evaluation of the video showed the customer¿s failure modes.The device history records could not be reviewed as the lot number is unknown.This complaint has been confirmed for the indicated failure mode: stopper function issues (cocked stopper, stopper pop off, stopper creepout).No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® BORIC ACID SODIUM BORATE/FORMATE C&S URINE TUBE
Common Device Name
CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21537133
Report Number1917413-2025-00200
Device Sequence Number18053134
Product Code JSM
UDI-Device Identifier50382903649582
UDI-Public(01)50382903649582
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K024240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number364958
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown